Alert archive / Oregon / Red Flag Warnings in 2014

Red Flag Warning 2, NWS Pendleton, OR

June 9, 2014

NWS Pendleton, OR issued this red flag warning at Jun 9, 2014, 2:33 PM PDT. It took effect at Jun 10, 2014, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2014, 2:33 PM PDT (21:33 UTC)
In effect from
Jun 10, 2014, 2:00 PM PDT
Expired
Jun 10, 2014, 8:00 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

The text

As transmitted, in the capitals the NWS used until 2016.

146 
WWUS86 KPDT 092133
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
233 PM PDT MON JUN 9 2014

...CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF EASTERN
WASHINGTON AND OREGON THIS EVENING AND AGAIN ON TUESDAY...

.A MARINE PUSH WILL CAUSE WINDS TO CONTINUE TO INCREASE THIS
EVENING. THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY WILL BE
ACROSS CENTRAL WASHINGTON. CONSEQUENTLY...ANY NEW FIRES WILL
EXPERIENCE RAPID SPREAD...ESPECIALLY ACROSS THE EASTERN WASHINGTON
SOUTHERN COLUMBIA BASIN. STRONGER WINDS CAN BE EXPECTED ON 
TUESDAY AFTERNOON AND EVENING WITH THE PASSAGE OF A COOL
FRONT...CREATING HAZARDOUS FIRE WEATHER CONDITIONS ACROSS A LARGER
PORTION OF THE AREA.

WAZ675-100300-
/O.NEW.KPDT.FW.W.0002.140610T2100Z-140611T0300Z/
/O.CON.KPDT.FW.W.0001.000000T0000Z-140610T0300Z/
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
233 PM PDT MON JUN 9 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE
WA675...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONE WA675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM TO 8 PM PDT TUESDAY. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 8 PM PDT THIS EVENING. 

* AFFECTED AREA...IN WAZ675...FIRE WEATHER ZONE 675 EASTERN 
  WASHINGTON SOUTHERN COLUMBIA BASIN. 

* TIMING...WINDS WILL INCREASE THROUGHOUT THE DAY WITH THE 
  STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY EXPECTED DURING 
  THE LATE AFTERNOON AND EARLY EVENING. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND 
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ641-WAZ641-100300-
/O.NEW.KPDT.FW.W.0002.140610T2100Z-140611T0300Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
233 PM PDT MON JUN 9 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES
OR641 AND WA641...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM TO 8 PM PDT TUESDAY. 

* AFFECTED AREA...IN ORZ641...FIRE WEATHER ZONE 641 LOWER 
  COLUMBIA BASIN OF OREGON. IN WAZ641...FIRE WEATHER ZONE 641 
  LOWER COLUMBIA BASIN OF WASHINGTON.

* TIMING...WINDS WILL INCREASE THROUGHOUT THE DAY WITH THE 
  STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY EXPECTED DURING 
  THE LATE AFTERNOON AND EARLY EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 16 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)
1 follow-up statement
421 
WWUS86 KPDT 101534
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
833 AM PDT TUE JUN 10 2014

...CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF EASTERN
WASHINGTON AND OREGON TODAY...

.WINDS WILL INCREASE AGAIN THIS AFTERNOON AND EVENING WITH THE
PASSAGE OF A COOL FRONT...CREATING HAZARDOUS FIRE WEATHER
CONDITIONS.

ORZ610-611-110300-
/O.EXA.KPDT.FW.W.0002.140610T2100Z-140611T0300Z/
EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST -
MINUS SISTERS RANGER DISTRICT-
833 AM PDT TUE JUN 10 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE
WEATHER ZONES OR610 AND OR611...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. 

* AFFECTED AREA...IN ORZ610...FIRE WEATHER ZONE 610 EAST SLOPES 
  OF CENTRAL OREGON CASCADES. IN ORZ611...FIRE WEATHER ZONE 611 
  DESCHUTES NATIONAL FOREST  -MINUS SISTERS RANGER DISTRICT.

* TIMING...WINDS WILL INCREASE THROUGHOUT THE DAY WITH THE
  STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY EXPECTED LATE THIS
  AFTERNOON AND EARLY THIS EVENING.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ640-110300-
/O.EXA.KPDT.FW.W.0002.140610T2100Z-140611T0300Z/
CENTRAL MOUNTAINS OF OREGON-
833 AM PDT TUE JUN 10 2014

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FIRE
WEATHER ZONE OR640...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. 

* AFFECTED AREA...IN ORZ640...FIRE WEATHER ZONE 640 CENTRAL 
  MOUNTAINS OF OREGON.

* TIMING...WINDS WILL INCREASE THROUGHOUT THE DAY WITH THE
  STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY EXPECTED LATE THIS
  AFTERNOON AND EARLY THIS EVENING.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ORZ641-WAZ641-675-110300-
/O.CON.KPDT.FW.W.0002.140610T2100Z-140611T0300Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
833 AM PDT TUE JUN 10 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS
FIRE WEATHER ZONES WA675...OR641 AND WA641...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING. 

* AFFECTED AREA...IN OREGON...FIRE WEATHER ZONE 641 LOWER 
  COLUMBIA BASIN OF OREGON. IN WASHINGTON...FIRE WEATHER ZONE 
  641 LOWER COLUMBIA BASIN OF WASHINGTON AND FIRE WEATHER ZONE 
  675 EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN. 

* TIMING...WINDS WILL INCREASE LATE THIS MORNING AND THIS 
  AFTERNOON WITH THE STRONGEST WINDS AND LOWEST RELATIVE 
  HUMIDITY EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING. 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...THE COMBINATION OF WINDS...LOW HUMIDITY...AND 
  CRITICALLY DRY FUELS MAY RESULT IN RAPID FIRE SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/PENDLETON (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:17 PM PDT, 16 minutes earlier.

Area forecast discussion, Jun 9, 2:17 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
217 PM PDT MON JUN 9 2014

.SHORT TERM...TONIGHT THROUGH THURSDAY...A DRY WESTERLY FLOW
CONTINUES OVER THE REGION WITH OCCASIONAL FAST MOVING WEATHER
SYSTEMS OR OPEN SHORTWAVES PASSING BY TO THE NORTH ALONG THE
CANADIAN BORDER. ONE SUCH SHORTWAVE PASSED BY EARLIER TODAY WHICH
BOOSTED WINDS OVER THE NORTHERN PORTION OF THE FORECAST AREA. A
SECOND SHORTWAVE WILL BE PASSING BY TO THE NORTH AGAIN ON TUESDAY.
AGAIN THE MAIN IMPACT WILL BE TO PRODUCE SOME BREEZY AND DRY
CONDITIONS ACROSS PORTIONS OF THE FORECAST AREA. WIND ADVISORY
CONTINUES FOR THE KITTITAS VALLEY THROUGH THIS EVENING WITH WHAT
APPEARS WILL BE A LOW END ADVISORY EVENT. CONDITIONS ARE LOOKING
VERY SIMILAR ON TUESDAY FOR WINDS WHICH COULD BE ANOTHER BORDERLINE
WIND EVENT. WILL LET THE NEXT SHIFT DECIDE WHETHER TO EXTEND THE
CURRENT ADVISORY BEYOND THIS EVENING OR DROP IT ALTOGETHER.
FOLLOWING THE SHORTWAVE PASSAGE THERE WILL BE A BRIEF RIDGE OF HIGH
PRESSURE ON WEDNESDAY AHEAD OF THE NEXT WEATHER SYSTEM EXPECTED ON
THURSDAY. THIS SYSTEM WILL BE A LITTLE MORE VIGOROUS AS IT MOVES A
CLOSED LOW PRESSURE SYSTEM INTO NORTHERN WASHINGTON AND SOUTHERN
CANADA VERSUS THE OPEN SHORTWAVES OF TODAY AND TUESDAY. AS SUCH
THERE COULD BE SOME STRONGER WINDS TO CONTEND WITH THURSDAY. THERE
IS ALSO SOME BETTER INSTABILITY FOCUSING ON NORTHEAST OREGON AND THE
CENTRAL WASHINGTON CASCADES WHICH COULD RESULT IN SOME
THUNDERSTORMS.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. GFS AND EURO MODELS BOTH
MOVE AN UPPER LOW ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY. HAVE
INCREASED POPS TO INCLUDE A CHANCE OF SHOWERS FOR THIS PERIOD. SOME
INSTABILITY OVER NORTHEAST OREGON ON FRIDAY WITH ISOLATED
THUNDERSTORMS POSSIBLE. FOR SATURDAY A DRIER NORTHWEST FLOW ALOFT
WITH PARTLY CLOUDY SKIES. MODELS CONTINUE IN GENERAL AGREEMENT INTO
SUNDAY WITH AN UPPER TROUGH MOVING ACROSS THE AREA WITH A CHANCE OF
SHOWERS. THIS IS FOLLOWED BY A CLOSED LOW FOR MONDAY. OVERALL THE
EXTENDED PERIOD WILL BE ACTIVE WITH SEVERAL SYSTEM MOVING THROUGH.
THIS WILL KEEP TEMPERATURES COOLER WITH HIGHS MOSTLY IN THE 70S.
BREEZY WESTERLY WINDS AT TIMES AS WELL. 94

&&

.AVIATION...00Z TAFS. MAINLY CLEAR SKIES AT THE TAF SITES FOR THE
NEXT 24 HOURS. THIN CIRRUS AT TIMES WITH SOME DAYTIME CUMULUS OVER
THE MOUNTAINS. WESTERLY WINDS 10-25KT WILL CONTINUE THROUGH
EVENING...DIMINISH OVERNIGHT THEN INCREASE AGAIN ON TUESDAY. FOR DLS
WINDS WILL BE 15-30KT.  94

&&

.FIRE WX...THE TROUGH MOVING ACROSS THE REGION WILL CAUSE A MARINE
PUSH...INCREASING WINDS THIS AFTERNOON AND EVENING. THE STRONGEST
WINDS AND LOWEST RELATIVE HUMIDITY WILL BE ACROSS CENTRAL
WASHINGTON. CONSEQUENTLY...ANY NEW FIRES WILL EXPERIENCE RAPID
SPREAD AND A RED FLAG WARNING HAS BEEN ISSUED FOR THE EASTERN
WASHINGTON SOUTHERN COLUMBIA BASIN. IN CENTRAL OREGON...NEAR THE TWO
BULLS FIRE...WARM...DRY AND SMOKEY CONDITIONS CAN BE EXPECTED WITH
NORTHWEST WINDS INCREASING THIS AFTERNOON AND EVENING TO 10 TO 15
MPH WITH GUSTS UP TO 20 MPH. STRONGER WINDS CAN BE EXPECTED ON
TUESDAY AFTERNOON AND EVENING WITH THE PASSAGE OF A COOL FRONT.
THEREFORE...ADDITIONAL RED FLAG WARNINGS FOR THE EASTERN WASHINGTON
SOUTHERN COLUMBIA BASIN AND ALSO THE LOWER COLUMBIA BASIN OF OREGON
AND WASHINGTON WILL BE ISSUED.  COBB

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  56  79  52  83 /   0   0   0   0
ALW  57  79  57  82 /   0   0   0   0
PSC  57  83  54  85 /   0   0   0   0
YKM  54  78  52  80 /   0   0   0   0
HRI  55  81  52  84 /   0   0   0   0
ELN  56  75  52  81 /   0   0   0   0
RDM  41  76  40  79 /   0   0   0   0
LGD  49  74  46  79 /   0   0   0   0
GCD  47  76  45  80 /   0   0   0   0
DLS  56  77  56  82 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 2 PM TO 8 PM PDT TUESDAY
     ORZ041-044-503-507-508-510.

WA...RED FLAG WARNING FROM 2 PM TO 8 PM PDT TUESDAY
     WAZ024-026>029-521.

     RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING WAZ026>028-521.

     WIND ADVISORY UNTIL 10 PM PDT THIS EVENING WAZ026.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

91/94/94

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:51 PM PDTWind AdvisoryPDTKittitas, Yakima26 hr

Nearby

Red Flag Warnings in Oregon, 2014Red Flag Warnings in Washington, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.